1. Expert Q&A: Benefits - Weds 23 October, 3-4pm

    Our next expert Q&A will be on the topic of benefits. It will be hosted by Lauren from our Knowledge Services team. She'll be answering your questions on Wednesday 23 October between 3-4pm.

    You can either post your question >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll be happy to ask them on your behalf.

Antidepressants..........

Discussion in 'I care for a person with dementia' started by keegan2, Oct 27, 2015.

  1. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Hi, everyone been a while since I last posted. Just need abit of advice when to see consultant at memory clinic, he said O/H looked very anxious and was making blowing noises (does that alot). Told him this was nothing new we have good days and bad. Anyway cut long story short he suggested I try an anti depressant 7.5 mg to start and then up to 15 mg. This would make O/H more lively less anxious and sleep at night.
    Mirzapine was prescribed which I collect from pharmacy but have not yet given to O/H as I am worried about starting him on these, not read very good reviews. Can anyone help have had the medicine in cupboard for 3 weeks now. This week has been a nightmare he seems to be more quiet, hostile and even swearing. Mood is changing so quickly for no apparent reason. Today I was tempted to start him on the meds, but he has calmed down again. I suppose deep down I know it will not be an instant solution all medicines take time to work. Do I or don't I? That is my dilemma, this moodiness is driving me crazy. Can't stand it, getting me down. All following around wanting me with him doing nothing (even me doing housework annoys him) all he wants is me next to him. Feel like a cannot breathe fresh air as he is constantly there..........rant over.........thanks for listening.........
     
  2. balloo

    balloo Registered User

    Sep 21, 2013
    227
    northamptonshire
    our GP tried that with my MIL we took her off after only 4 days as she got aggresive and was eating like a horse .she has VD she now follows me when I doing house work, I know what you mean about feeling smothered . we took her off them ,she is no not on aly night meds just blood pressure and sitatins and distbrin. I would try it but be prepared to stop it you know them best
     
  3. Tin

    Tin Registered User

    May 18, 2014
    4,826
    UK
    trying to think what to write while typing! almost 2 years ago I was in exactly the same place as you, had the medication, but really hesitant about giving to mum, what I had been reading about anti depressants frightened me and oh the responsibility. Spoke to mine and mum's gp and he just said it might help. At first there was not a huge difference in mum, but in time things started to get better, had to play around with the time of day to take, a side effect is usually sleepiness, but this did not work on mum, if anything she was more active. At the end of the day nothing else was being offered and things were really bad here. Mum is taking a different anti depressant now and they are definitely helping ease some of her anxiety, but not all. Always keep an eye on the side effects especially the less common ones.

    Have you spoken to your gp? it might be worth booking an appointment just to talk all this through.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.